My story is a very long one and I will apologize for that up front. I will try to make it as short as I can.
Last Jan. I began to experience discomfort at the urethral opening of my penis. My primary doc put me on a week of Floxin while we awaited the results of my urine culture. Culture came back negative so he sent me to a urologist who diagnosed me with prostatitis and put me on Levaquin for 3 weeks.
During those weeks my entire glands became very red and painful. When I told the urologist about this he said it was from the prostatitis. At the end of three weeks he switched me to Bactrim. Still nothing seemed to be working and my pain seemed to intensify. After a week or so on the Bactrim I ended up in the hospital vomiting with a fever and diarrhea. I had a CT scan that showed that my prostate was quite enlarged. I was put on IV gentamicin and ampicillin for a week then sent home with IV Bactrim and a PIC line.
The thing that baffled me was that there was never any infection found. A week after my hospital stay, I went back for a cystoscopy and biopsy. The only thing they found was mild chronic inflammation of my prostatic urethra. About 2 weeks after that I was in horrible pain and no one knew what was causing it. I had intense burning of my urethra and glands. I also developed really bad panic attacks and felt like I was totally losing my mind. I then developed two of what appeared to be canker sores in my mouth. I went to the emergency room and they put me on Doxcycline. About a week after that I developed sores on my throat and what was unconfirmed oral thrush.
Fast forward 9 months or so to the present time. My glands are still red and very painful most of the time. Urination has not felt right since Jan. I have had strange tingling on one side of my face and in both of my legs. My legs feel very stiff at times, like I can't stretch or I will break something. I have pain in my lower back and right buttock most of the time. My oral cavity still doesn't feel normal and the spots in my mouth where I had the two sores pop in and out during the day. I also have had a strange burning that would go right up my spine, kind of like a hot flash. I am sure that I probably missed some stuff but I think that I've covered most of the important stuff.
My question is what long term affects do quinolones and other antibiotics have on your nervous system and mucus membranes? Could my problems all be stemming from a bad reaction to these meds that the doctors somehow missed? If you have taken the time to read this, I thank you. Any help whatsoever is greatly appreciated.
P.S. I have tested negative for all STD's including herpes since the beginning.
Last Updated 7/29/04